Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 11, 2026, 10:10 PM CDT for 4 counties in Mississippi. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 10:10 PM CDT (03:10 UTC)
- Expired
- Mar 11, 2026, 11:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:32 PM CDT | TORNADO | 3 Nne Janice, MS | Available high resolution satellite imagery revealed a brief EF0 tornado occurred solely within forest just east of FS Road 342 near Janice. The tornado caused minor tree damage to the forest for roughly a third of a mile before lifting. |
| Mar 11, 10:35 PM CDT | TSTM WND DMG | Wiggins, MS | Reports of a few trees down in Wiggins and just north of Wiggins. |
| Mar 11, 11:08 PM CDT | TORNADO | 5 Wnw Vernal, MS | Available high resolution satellite imagery revealed a brief EF0 tornado occurred just southeast of Gatlin Creek Road west of Vernal. This tornado caused just under a quarter mile of minor forest damage, crossing no accessible roads. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:56 PM CDT | Tornado Watch | SPC | 7 hr |
The text
As transmitted.
365
WUUS54 KMOB 120310
SVRMOB
MSC039-041-111-131-120415-
/O.NEW.KMOB.SV.W.0009.260312T0310Z-260312T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1010 PM CDT Wed Mar 11 2026
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Western George County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Southwestern Greene County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 1115 PM CDT.
* At 1010 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of McLaurin to 5 miles east of Mcneil,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Perkinston, McHenry, Beaumont, and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Mississippi.
&&
LAT...LON 3091 8934 3091 8914 3117 8914 3123 8853
3073 8878 3073 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 0310Z 276DEG 33KT 3118 8915 3064 8956
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:53 PM CDT, 3 hours 17 minutes earlier. Its key messages:
- Issued at 637 PM CDT Wed Mar 11 2026
- A line of severe thunderstorms will move through the area tonight with the potential for strong tornadoes (up to EF2 in intensity) and strong, damaging winds (70+mph).
- High risk of rip currents for coastal Alabama and northwest Florida beaches late tonight through Thursday afternoon.
- Strong marine winds late tonight through Thursday evening will create hazardous conditions for small craft operators.
Area forecast discussion, Mar 11, 6:53 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
653 PM CDT Wed Mar 11 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 637 PM CDT Wed Mar 11 2026
- A line of severe thunderstorms will move through the area
tonight with the potential for strong tornadoes (up to EF2 in
intensity) and strong, damaging winds (70+mph).
- High risk of rip currents for coastal Alabama and northwest
Florida beaches late tonight through Thursday afternoon.
- Strong marine winds late tonight through Thursday evening will
create hazardous conditions for small craft operators.
&&
.MESOSCALE UPDATE...
Issued at 600 PM CDT Wed Mar 11 2026
Southern stream mid/upper level impulse over southeast TX this
evening is ejecting east northeast. At the surface, a complex
pattern exists with main cold front draped from the eastern Great
Lakes, southwest to across central TX. Ahead of the front, a pre-
frontal trof of low pressure is set-up from the Mid-South to the
upper TX Coast. Along this boundary, waves of frontal low
pressure is causing an increase in ascent along with upper
support via speed max from ~90kt coming through the base of the
southern stream upper trof. Coincident with ascent, a plume of
deep Gulf moisture characterized by PWAT's 1.6 to 1.8" is
intersecting the front and along with sufficient environmental
instability (MLCapes ~1500 J/Kg) over western LA, a line of
convection is organizing. This line makes steady eastward
progression this evening with the latest CAM's in fairly good
support on what appears to be a potent convective line
approaching the western zones late this evening crossing into
southwest AL around midnight and continuing east through the
remainder of the area between 2 and 5 AM. The environment is
supportive of damaging winds perhaps up to/in excess of 70 mph in
enhanced rear-flank storm downdraft bowing line segments. The
latest outlook from the Storm Prediction Center indicates the
greatest impacts being probability of damaging winds at 30%, a
smaller % exists for tornadoes but the environment does support
the potential for a few strong tornadoes, especially those that
are spawned from more discrete/isolated storm cells lifting north
northeast that may form out ahead of the main line. Locally heavy
rains/high rain rates are possible too, but the fast eastward
progression of the line favors the flooding threat being limited.
/10
&&
.DISCUSSION...
Issued at 237 PM CDT Wed Mar 11 2026
A rather potent line of strong to severe thunderstorms will pass
through the area from late this evening through daybreak Thursday,
with the potential for strong tornadoes up to EF2 in intensity and
damaging winds up to 70 mph. Beach and marine hazards will also
impact the area with a HIGH rip current risk occurring from late
tonight through Thursday afternoon, and a Small Craft Advisory
remains in effect starting at 1am tonight and continues into
Thursday evening.
Synopsis...
An upper trough over east Texas this evening will advance eastward
over the lower Mississippi River region late tonight into Thursday
and become much less amplified in the process. A strong cold front
approaching from the northwest will pass through our area after
midnight, bringing gusty northerly winds late tonight through
Thursday afternoon. A much cooler and drier airmass behind the
front will only allow high temperatures Thursday to climb into
the lower to middle 60s inland and upper 60s along the coast. Low
temperatures Thursday night should fall into the upper 30s to
lower 40s inland, with middle 40s along the with coast. We may
need to issue Frost Advisory for our inland areas as recent
temperatures have been well above normal resulting in an early
growing season. Surface high pressure behind the front will
continue through the remainder of the week with temperatures
quickly warming back into the upper 70s and lower 80s over the
weekend. The next chance of rain will occur early next week as a
large upper trough is expected to dig south over the entire
eastern CONUS, followed by the passage of another cold front
sometime Monday night.
Severe Weather Potential...
Projected MLCape values in the pre-storm environment are now in
the 800 to 1200j/kg range and sfc-3km SRH values have increased
to around 300 m2/s2. In addition, sfc-6km Bulk Shear values are up
to between 55-65 kts. This moderate instability and shear is more
then enough to support an anticipated organized QLCS tonight with
strong to severe thunderstorms. The Storm Prediction Center has
our entire area outlooked for a Slight Risk (level 2 of 5) of
severe storms, and we are still messaging the potential for strong
tornadoes up to EF2 in intensity and damaging winds up to 70 mph.
Currently the anticipated timing calls for a few discrete severe
thunderstorms to develop out in front of the line by 8-10pm over
the far interior portions of southeastern Mississippi and
southwestern Alabama, with a slightly faster progression of the
line. As we head into the overnight hours, the leading edge of the
QLCS is expected to enter southeastern Mississippi and our
northwestern Alabama zones between 11pm-12am, spreading quickly
eastward to the I-65 corridor between 1am-2am, and exiting the
forecast area to the east by daybreak. Widespread rainfall totals
of 1-2 inches with locally higher amounts up to 3 inches is also
expected, but the overall progressive nature of this line should
limit the potential for flooding.
Beach Forecast: A MODERATE risk of rip currents will increase to
HIGH after midnight through Thursday before settling back to a LOW
risk by Friday through the weekend. Surf heights up to four feet
are also likely prior to the passage of a strong cold front. /22
&&
.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Wed Mar 11 2026
MVFR to IFR ceilings will persist through the evening, especially
near the coast. A line of strong to severe storms will quickly
slide across the area this evening and overnight ahead of a cold
front. Expect brief reductions in visibility as this line quickly passes
through the area. Storms will be capable of producing gusty,
erratic winds and a few tornadoes. Southerly winds will increase
with gusts as high as 20-25 knots. Winds quickly become northwesterly
in the wake of the cold front. 07/mb
&&
.MARINE...
Issued at 237 PM CDT Wed Mar 11 2026
Southerly to southwesterly winds increase through midnight ahead
of a line of strong to severe thunderstorms approaching from the
west. This line of storms is expected to pass over the marine area
after midnight through daybreak Thursday. A Small Craft Advisory
remains in effect starting at 100 AM tonight and continues into
Thursday evening as winds turn northerly in the wake of a strong
cold front. Light easterly flow becomes established Friday through
Saturday morning, followed by a light onshore flow through the
remainder of the weekend. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 51 66 42 71 / 100 20 0 0
Pensacola 56 67 47 68 / 90 40 0 0
Destin 59 70 49 67 / 90 40 0 0
Evergreen 50 65 37 73 / 100 30 0 0
Waynesboro 46 62 38 71 / 100 10 0 0
Camden 46 61 38 70 / 100 30 0 0
Crestview 54 69 39 72 / 90 40 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from midnight CDT tonight through Thursday
afternoon for ALZ265-266.
FL...High Rip Current Risk from midnight CDT tonight through Thursday
afternoon for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 1 AM to 10 PM CDT Thursday for
GMZ630>632.
Small Craft Advisory from 4 AM to 7 PM CDT Thursday for
GMZ633>636.
Small Craft Advisory from 1 AM Thursday to 5 AM CDT Friday for
GMZ650-655-670-675.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:38 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 67 min |
| Mar 11, 9:49 PM CDT | Tornado Warning | MOB | Wayne | 41 min |
| Mar 11, 10:25 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 50 min |
| Mar 11, 10:35 PM CDT | Tornado Warning | MOB | George, Greene, Perry | 25 min |
| Mar 11, 10:44 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 46 min |
| Mar 11, 10:57 PM CDT | Tornado Warning | MOB | George, Greene, Perry | 33 min |
| Mar 11, 11:10 PM CDT | Tornado Warning | MOB | Greene | 35 min |
| Mar 11, 11:13 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 62 min |
| Mar 11, 11:24 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 51 min |
| Mar 11, 11:32 PM CDT | Tornado Warning | MOB | George | 43 min |
| Mar 12, 9:11 AM CDT | River Flood Warning | MOB | George, Greene | 3 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.